MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR; VASCULAR POLYESTER GRAFT
Model Number M00202166168P0
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not accessible for testing as it remained implanted in the patient.A review of the complaint device history records, indicated that the graft was processed and inspected according to established procedures and was therefore released following acceptable quality inspections and tests.These tests include a 100% visual inspection of the graft using a backlit table to reveal the presence of any holes in the textile structure.Moreover, the review of the water permeability testing records of a product coated on the same day as the complaint device indicated values well within product specifications.One retention sample from same product family, same lot and coated on the same day and under the same conditions as the involved device was visually inspected by a qc operator under real working conditions.No anomaly was found.This retention sample also underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).The review of post-marketing historical data indicated that no other similar complaint was reported for the same lot number.No conclusion can be drawn since the product remained implanted.However, a non-conformity report has been initiated in order to investigate the root cause and take appropriate corrective actions if necessary.
 
Event or Problem Description
During surgery, a hole was identified at the crotch of the bifurcated graft.The surgeon sewed the graft hole in order to stop the bleeding.Patient was endangered but not injured.
 
Additional Manufacturer Narrative
The conclusion has been amended: (25) the outcome of the investigation indicates that this is an isolated case, probably due to insufficient sewing at the crotch of the graft.It has been decided to increase awareness of all sewing operators concerning the risk of insufficient sewing.

Brand Name
HEMASHIELD PLATINUM WOVEN DOUBLE VELOUR
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
z.i. athelia i
la ciotat cedex, 13705
FR  13705
MDR Report Key8142266
Report Number1640201-2018-00028
Device Sequence Number195156
Product Code MAL
UDI-Device Identifier00384401018452
UDI-Public00384401018452
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2022
Device Model NumberM00202166168P0
Device Catalogue NumberM00202166168P0
Device Lot Number17M20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;